Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 454, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2002, 8:28 AM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2002, 8:28 AM CDT (13:28 UTC)
- Expired
- Aug 25, 2002, 8:55 AM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Bolivar County, MS, Sunflower County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:30 AM CDT, 58 minutes earlier.
Area forecast discussion, Aug 25, 7:30 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 730 AM CDT SUN AUG 25 2002 UPDATED NORTHWEST ZONES TO INCREASE THE CHANCE OF RAIN FOR TODAY. A LINE OF THUNDERSTORMS WAS MOVING INTO THE SOUTHEAST ARKANSAS ZONES AND NORTHWEST MISSISSIPPI ZONES. THIS LINE HAS SHOWN NO SIGNS OF WEAKENING AND CONTINUES TO MOVE FAIRLY QUICK TO THE SOUTHEAST. MAY HAVE TO UPDATE OTHER ZONES LATER IF THIS LINE HOLDS TOGETHER. .JAN... AR...NONE. LA...NONE. MS...NONE. 02
In the hours before
Special weather statement, Aug 25, 5:12 AM CDT, 3 hours 16 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 512 AM CDT SUN AUG 25 2002 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI TODAY. THE SHOWERS AND THUNDERSTORM WILL BECOME MORE NUMEROUS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MILES AN HOUR...SMALL HAIL...AND VERY HEAVY RAINFALL. A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI. AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE SOUTHEAST PART OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 25, 8:04 AM CDT, 24 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 804 AM CDT SUN AUG 25 2002 ...THUNDERSTORMS... SOME THUNDERSTORMS MAY BE SEVERE TODAY AND TONIGHT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WEST MISSISSIPPI. AN UPPER LEVEL STORM SYSTEM WILL PUSH A LINE OF THUNDERSTORMS ACROSS THE AREA THIS MORNING. WIND GUST OVER 60 MILES AN HOUR...LARGE HAIL AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE THUNDERSTORMS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS EAST MISSISSIPPI TODAY. THE SHOWERS AND THUNDERSTORM WILL BECOME MORE NUMEROUS TONIGHT. WHILE THE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER STORMS COULD PRODUCE WIND GUSTS TO 40 MILES AN HOUR...SMALL HAIL...AND VERY HEAVY RAINFALL. A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI. AS TEMPERATURES WARM DURING THE DAY THUNDERSTORMS WILL BEGIN TO DEVELOP. TONIGHT...THUNDERSTORM DEVELOPMENT WILL BE AIDED BY AN UPPER LEVEL STORM SYSTEM THAT IS EXPECTED TO PUSH THE THUNDERSTORMS SOUTHEAST ACROSS THE REGION. THE THUNDERSTORMS COULD LAST WELL INTO THE NIGHT TONIGHT ESPECIALLY ACROSS THE SOUTHEAST PART OF MISSISSIPPI. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED TODAY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 9:02 AM CDT | Severe Thunderstorm Warning | JAN | Leflore | 28 min |
| Aug 25, 11:38 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 27 min |
| Aug 25, 12:11 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Aug 25, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 46 min |
| Aug 25, 12:57 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
| Aug 25, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 26 min |
| Aug 25, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Aug 25, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 20 min |
| Aug 25, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Aug 25, 1:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 29 min |
| Aug 25, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.